Quite a big problem

Watch
Anonymous #1
#1
Report Thread starter 4 years ago
#1
Regards,

I am a student at a demanding course at a top British Uni.

I have been struggling with depression for many years now, and I am coping with various methods, including pharmacological ones.

I have managed quite fine during the last year or two, and have fairly strong grades (I got a first so far).

However, recently I sat an exam. I got a first in the coursework, but I believe I may have failed the written portion (and hence the entire exam). The reason is quite bizarre: I took some medication before the exam (I have a prescription for it) and I believe I have suffered from collateral effects, which are tiredness, difficulty in concentrating, memory loss, amnesia, impaired cognitive capacities, etc.

I do honestly believe I have suffered from these negatives side effects. I am otherwise a good student, but this has defeated me.

I will talk with the University people about it, but I have no idea how they will react. Even if I pass, this grade will just destroy my average.

Also, my Uni offers no resit until next Spring, so an uncapped resit means I will waste a year, which is not what I want.

I also feel very demotivated for my upcoming exams because of this, and feel very depressed.

Any advice on this?
1
reply
qasim98
Badges: 1
Rep:
?
#2
Report 4 years ago
#2
(Original post by Anonymous)
Regards,

I am a student at a demanding course at a top British Uni.

I have been struggling with depression for many years now, and I am coping with various methods, including pharmacological ones.

I have managed quite fine during the last year or two, and have fairly strong grades (I got a first so far).

However, recently I sat an exam. I got a first in the coursework, but I believe I may have failed the written portion (and hence the entire exam). The reason is quite bizarre: I took some medication before the exam (I have a prescription for it) and I believe I have suffered from collateral effects, which are tiredness, difficulty in concentrating, memory loss, amnesia, impaired cognitive capacities, etc.

I do honestly believe I have suffered from these negatives side effects. I am otherwise a good student, but this has defeated me.

I will talk with the University people about it, but I have no idea how they will react. Even if I pass, this grade will just destroy my average.

Also, my Uni offers no resit until next Spring, so an uncapped resit means I will waste a year, which is not what I want.

I also feel very demotivated for my upcoming exams because of this, and feel very depressed.

Any advice on this?
I'm sure there must be something your university can do, they might need a doctors note or something along the lines of that just to gather evidence, I've heard of things like these being taken into account when deciding grades and resits etc
0
reply
Kindred
Badges: 20
Rep:
?
#3
Report 4 years ago
#3
(Original post by Anonymous)
Regards,

I am a student at a demanding course at a top British Uni.

I have been struggling with depression for many years now, and I am coping with various methods, including pharmacological ones.

I have managed quite fine during the last year or two, and have fairly strong grades (I got a first so far).

However, recently I sat an exam. I got a first in the coursework, but I believe I may have failed the written portion (and hence the entire exam). The reason is quite bizarre: I took some medication before the exam (I have a prescription for it) and I believe I have suffered from collateral effects, which are tiredness, difficulty in concentrating, memory loss, amnesia, impaired cognitive capacities, etc.

I do honestly believe I have suffered from these negatives side effects. I am otherwise a good student, but this has defeated me.

I will talk with the University people about it, but I have no idea how they will react. Even if I pass, this grade will just destroy my average.

Also, my Uni offers no resit until next Spring, so an uncapped resit means I will waste a year, which is not what I want.

I also feel very demotivated for my upcoming exams because of this, and feel very depressed.

Any advice on this?
Talk to your uni about it. This may be a situation where you can get extenuating circumstances or something. You will probably need some medical evidence (drs note), but you can sort that after you talk to them.
Good luck
0
reply
X

Quick Reply

Attached files
Write a reply...
Reply
new posts
Back
to top
Latest
My Feed

See more of what you like on
The Student Room

You can personalise what you see on TSR. Tell us a little about yourself to get started.

Personalise

Do you think receiving Teacher Assessed Grades will impact your future?

I'm worried it will negatively impact me getting into university/college (139)
42.51%
I'm worried that I’m not academically prepared for the next stage in my educational journey (38)
11.62%
I'm worried it will impact my future career (27)
8.26%
I'm worried that my grades will be seen as ‘lesser’ because I didn’t take exams (70)
21.41%
I don’t think that receiving these grades will impact my future (34)
10.4%
I think that receiving these grades will affect me in another way (let us know in the discussion!) (19)
5.81%

Watched Threads

View All
Latest
My Feed